t3

Hi been on t3 10 mcg and thyroxine 50mcg for 6 weeks now,tsh was 7.83,free thyroxine 8.7,lab did not do t3.

I have now started 2omcg t3 and 50 mcg thyroxine today.Feel odd ,very lethargic and head hot,vey achy leg muscles. No palps but fuzzy on excertion.Is this ok ,I did feel a bit like this when I first started t3 and it got better,but still not great.

I do not know if I feel bad due to high TSH or what.

Does t3 have an immediate effect on TSH or does it take time to fall as when on thyroxine alone ?

4 Replies

oldestnewest
  • T3 is absorbed into your bloodstream very quickly and thereafter it's effect lasts between 1 and 3 days. You were taking the equivalent of 90mcg levo before you increased by another 10mcg T3 equal to approx 40mcg T4 total approx equal to 130mcg levo.

    I would just relax and give your new dosage at least 2 weeks to settle down. Take your pulse/temp several times a day and keep a record. If you get too hot or pulse too fast, you may have to reduce slightly.

    Your TSH should have reduced with your increase of medication.

  • A couple of months ago I see that Clutter suggested you increase slowly in 5mcg increments - maybe the 10 was just a step too far :-)

  • Susie, TSH doesn't respond immediately to T3 but may respond a little quicker than it does on T4 only. You still need to be on an optimal dose before TSH will be in the low-normal range. If the 10mcg increase isn't comfortable cut back by 5mcg for a couple of weeks before increasing to the full 10mcg.

  • TSH is not something that makes you feel bad.

You may also like...